Gastrointestinal blood loss after intake of benoxaprofen

Abstract

In order to study gastrointestinal irritation caused by the intake of Benoxaprofen, blood loss in stools before and after intake of the drug was measured by labelling red blood cells with51Cr. The results were compared with previous studies in which the same method was used to determine fecal blood loss after intake of other non-steroidal anti-inflammatory drugs. Anti-inflammatory drugs inhibiting prostaglandin synthetase caused abnormal fecal blood loss in 20 to 60 % of the patients. Benoxaprofen which is a weak prostaglandin synthetase inhibitor and acts on the leukotrines, entailed no abnormal fecal blood loss. It was concluded that with respect to microbleeding, Benoxaprofen had no harmful effect on the gastrointestinal tract in this population.

DOI: 10.1007/BF02032084

3 Figures and Tables

Cite this paper

@article{Mielants1982GastrointestinalBL, title={Gastrointestinal blood loss after intake of benoxaprofen}, author={Herman Mielants and Eric M. Veys and Karel Schelstraete}, journal={Clinical Rheumatology}, year={1982}, volume={1}, pages={263-266} }